I have noticed that SGPT (ALT) level increased, why does the level go up?

Hello Doctor,
I started to take Ezetrol tablet daily 1 for last 8 months to lower my cholesterol level as per Doctor advise.
Recently I have noticed that SGPT (ALT) level increased consistent during this period from 39 to 80. I have stopped taking this medicine from this week. Can you please shed more light on this. Why the level go up and is this effect my liver function etc.
Thank you for the prompt reply



Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
ALT increase to double normal range occur in cases of pregnancy or using drugs especially ones lowering blood fats, it is considered acceptable if it is multiplied by 2-3 normal value, you can simply ignore it , you only worry if it jumps to normal value multiplied by 5 or so
However you should check creatine levels to make sure kidney is okay
Good Luck

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi,
Although it is rare,however liver toxicity or hepatic toxicity has been reported in few cases of patients who used this drug for long periods or months, it is usually reversible after stopping the medication and it is yes recommended to stop it and avoid taking statins at this period until you give your liver time to clear itself.
So try using herbal methods like garlic, or and sports for your goal achievement .
Monitor your liver enzymes for some time to make sure it is getting back to norm.

Dr.Honey
Member
Dr.Honey

Hi..
Looks like the medicine you are taking is the cause..
You should consult your Physician and discuss so that he can lower the dose if possible and you can keep cholesterol levels low by regular exercise, high fibre diet and get a proper diet plan formulated by a Dietician..
Also a continuous monitoring of the liver enzymes and your cholestrol levels should be done..

Hope this helps..

wpDiscuz